Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Mar 13, 2001, 9:56 PM EST for Lancaster County, York County, Pennsylvania. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 13, 2001, 9:56 PM EST (02:56 UTC)
- Expired
- Mar 13, 2001, 11:00 PM EST
- In force
- 64 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Lancaster County, PA, York County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 10:03 PM EST | Thunderstorm Wind 61 M | Spring Grove, PA | A severe thunderstorm produced a 61 mph wind gust in Spring Grove. No damage was reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2640 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 140258 SVRCTP PAC071-133-140400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 956 PM EST TUE MAR 13 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YORK COUNTY IN PENNSYLVANIA LANCASTER COUNTY IN PENNSYLVANIA * UNTIL 1100 PM EST. * AT 950 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR HANOVER...MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINTERSTOWN AND RED LION AT 1005 PM. FELTON AND WINDSOR AT 1010 PM. SUSQUEHANNA TRAILS AT 1015 PM. MILLERSVILLE AND DELTA AT 1020 PM. WILLOW STREET AT 1025 PM. STRASBURG AND QUARRYVILLE AT 1030 PM. THIS IS A DANGEROUS STORM. THIS STORM CONTAINS LITTLE THUNDER AND LIGHTNING...BUT WILL PRODUCE WIND GUSTS OF 60 MPH. STAY INDOORS AWAY FROM WINDOWS. $$ LAT...LON 3991 76G97 3970 7698 3970 7610 4009 7599
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 9:00 PM EST, 56 minutes earlier.
Area forecast discussion, Mar 13, 9:00 PM EST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 900 PM EST TUE MAR 13 2001 FIRST COLD FRONT SWEPT THROUGH THE REGION LATE THIS AFTERNOON. SECONDARY SURFACE FRONT...ASSOCIATED WITH FAIRLY DYNAMIC MID LEVEL SHORT WAVE IS CURRENTLY MOVING INTO CENTRAL PA. SATELLITE IMAGERY SHOWS SOME ENHANCEMENT TO THE CLOUD TOPS IN SOUTH CENTRAL PA...AND EVEN A FEW STRAY LIGHTNING STRIKES BEING DETECTED FROM TIME TO TIME. PRETTY DECENT SNOW SQUALL NOW OCCURRING OVER THE LAUREL HIGHLANDS WITH THE PASSAGE OF THIS FEATURE. EVENT THOUGH TEMPS WERE WARM EARLIER TODAY...PROBABLY A LIGHT ACCUMULATION OCCURRING RIGHT NOW. FOR THE EVENING UPDATE...WILL REMOVE MENTION OF RAIN IN THE WESTERN COUNTIES...AND JUST GO WITH SNOW SHOWERS. ALSO WILL CONTINUE THE IDEA OF BLUSTERY CONDITIONS AS 30 TO 40 KT 850 JET WILL AT LEAST PARTIALLY BE MIXED DOWN THIS EVENING WITH THE DECENT DYNAMICS. FOR THE LAURELS...WILL BUMP POPqS UP TO LIKELY...AND MENTION AN INCH OF ACCUM. .CTP...NONE. JUNG
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.